MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573090
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(initial reporter facility name): (b)(6) university.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 39 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) with doudenal papillotomy and endoscopic nasobiliary drainage (enbd) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the cutting wire broke after energization.Reportedly, no part of the cutting wire detached and fell into the patient.The procedure was completed with another manufacturer's device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 39 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) with doudenal papillotomy and endoscopic nasobiliary drainage (enbd) procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the cutting wire broke after energization.Reportedly, the device was energized when not in contact with tissue.Additionally, no part of the cutting wire detached and fell into the patient.The procedure was completed with another manufacturer's device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1 (initial reporter facility name): (b)(6) block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned jagtome rx 39 was analyzed, and a visual evaluation noted that the cutting wire was broken and bent.Additionally, the working length was bent at the distal section.The device was observed under magnification and the cutting wire was blackened and the cut of the cutting wire was not smooth.A functional evaluation was not performed due to the condition of the device.No other problems with the device were noted.The reported event of cutting wire break was confirmed.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu).The complainant reported that the device energized when not in contact with tissue.According to the evidence found in the product analysis, the cutting wire was broken, bent and blackened.The cutting wire being blackened indicates that the device was energized.The ifu states, "it is recommended to maintain direct and constant contact with tissue when applying electrocautery current.Failure to do so may result in broken cut wire, damage to the endoscope and/or patient injury." additionally, the bend in the working length could have been caused by manipulation of the device during advancing into the endoscope.Based on all gathered information and the analysis performed to the returned product, it was concluded that the investigation conclusion code of this event is unintended use error caused or contributed to event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11 (correction): block b5 reporting that the device energized when not in contact with tissue.The device code "use of device problem" has been added to block h6.

Brand Name
JAGTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11002435
Report Number3005099803-2020-06003
Device Sequence Number13610546
Product Code KNS
UDI-Device Identifier08714729776550
UDI-Public08714729776550
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberM00573090
Device Catalogue Number7309
Device Lot Number0023590584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 11/21/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight75